Re: Up and down levels of Dilantin causes
The level of 49 is horribly high. The "range" they like to see patients in is 10-20 for Dilantin numbers. That has a little give. If you are below 10 patients TEND to be more prone for seizures. Over 20 USUALLY is too much, however there are SOME RARE exceptions in the low-mid 20's (thats ISOLATED cases) that work for patients.
My first question, to help you in your seeking advice is this. Is it GENERIC or brand name Dilantin?
Second, was the medication just started "two months ago" when it was at 100mg, or has she been on it longer then that timeframe? (was it working well then?)
Weight loss can cause Dilantin levels to increase (I had that problem). I lost a large amount of my weight due to a new medication (about 25%) and the Dilantin levels went through the roof, and I exhibited toxicity symptoms.
Any new/other medications? (possible interactions) I know the hospital already asked that..
I've been off it for so long now. I know they changed the formulation however I have not been hearing people type about issues recently with the newer formulation capsul/tabs of the 100. There was SOME early on however it seems to have quieted down.
I don't know if I helped at all. Hopefully everything will come down.
I'll add on about Dilantin: "Peak" levels (highest readings) usually are between 4-8 hours after dose, and "half life" (when levels drop to half in a persons system) is 20-30 hours "on average" but can be as extended as 8-59 hours depending on dose; and half life INCREASES with dose (it's variable per patient, but usually within the range).